Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 21, NWS Wilmington, NC

May 4, 2009Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 4, 2009, 7:54 PM EDT for Bladen County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2009, 7:54 PM EDT (23:54 UTC)
Expired
May 4, 2009, 8:45 PM EDT
In force
51 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:39 PM EDTSevere Thunderstorm WatchSPC5 hr
May 4, 7:39 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 042354
SVRILM
NCC017-050045-
/O.NEW.KILM.SV.W.0021.090504T2354Z-090505T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
754 PM EDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 21
  MILES WEST OF LAGOON...OR 13 MILES SOUTHWEST OF ELIZABETHTOWN...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAGOON BY 820 PM...
   KELLY BY 825 PM...
   AMMON BY 830 PM...
   HICKORY GROVE BY 835 PM...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS TO NEAR 70 
MPH AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7838 3470 7836 3468 7833 3464 7831
      3462 7831 3456 7826 3452 7826 3449 7824
      3442 7833 3484 7879 3485 7875 3485 7852
      3486 7850
TIME...MOT...LOC 2353Z 232DEG 31KT 3454 7879

$$

TRA
2 follow-up statements
000 
WWUS52 KILM 050029
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
829 PM EDT MON MAY 4 2009

NCC017-050045-
/O.CON.KILM.SV.W.0021.000000T0000Z-090505T0045Z/
BLADEN NC-
829 PM EDT MON MAY 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT 
FOR NORTHERN AND EASTERN BLADEN COUNTY...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WHITE LAKE...OR 8 MILES EAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   ROWAN BY 835 PM EDT...
   HICKORY GROVE BY 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3473 7838 3470 7836 3468 7833 3464 7831
      3462 7831 3456 7826 3452 7826 3449 7824
      3442 7833 3484 7879 3485 7875 3485 7852
      3486 7850
TIME...MOT...LOC 0029Z 232DEG 31KT 3462 7847

$$

TRA
000 
WWUS52 KILM 050046
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
846 PM EDT MON MAY 4 2009

NCC017-050105-
/O.EXP.KILM.SV.W.0021.000000T0000Z-090505T0045Z/
BLADEN NC-
846 PM EDT MON MAY 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AND EASTERN BLADEN 
COUNTY HAS EXPIRED...

AT 845 PM EDT...THE SEVERE THUNDERSTORM HAS MOVED INTO SAMPSON AND 
PENDER COUNTIES...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. LARGE 
HAIL WAS REPORTED IN THE TOWN OF COUNCIL AROUND 810 PM THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL 
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772.

LAT...LON 3473 7838 3470 7836 3468 7833 3464 7831
      3462 7831 3456 7826 3452 7826 3449 7824
      3442 7833 3484 7879 3485 7875 3485 7852
      3486 7850
TIME...MOT...LOC 0029Z 232DEG 31KT 3462 7847

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:52 PM EDT, 2 minutes earlier.

Area forecast discussion, May 4, 7:52 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT MON MAY 4 2009

.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL LINGER JUST TO THE NORTHWEST BRINGING
RAIN CHANCES THROUGH TUESDAY. THE FRONT WILL WEAKEN AS WEAK HIGH
PRESSURE EXTENDS INTO THE AREA FROM THE EAST FOR THE REMAINDER OF
THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 550 PM MONDAY...STRONG TO SEVERE CONVECTION WILL SPREAD INTO
THE PEE DEE AREA OVER THE NEXT HOUR WITH LOCALLY HEAVY RAINFALL
EXPECTED. WE HAVE RAMPED UP POPS INTO THE 80-100% RANGE FOR
FLORENCE...DARLINGTON...DILLON AND LUMBERTON THROUGH ABOUT 9-10 PM
TONIGHT. THIS ACTIVITY DEVELOPED ON A REMNANT VORTICITY CENTER FROM
PRIOR STRONG CONVECTION ACROSS SOUTHERN GA/AL EARLIER THIS MORNING.
HAIL APPEARS TO BE THE MOST LIKELY THREAT ALTHOUGH SOME WIND DAMAGE
IS POSSIBLE WHERE STRONG CELLS COLLAPSE. ELSEWHERE...PERSISTENT
CONVECTION HAS BEEN REFIRING ALONG THE SEABREEZE BOUNDARY IN THE
CAPE FEAR AREA FOR HOURS NOW. STORM-TOTAL RAINFALL AMOUNTS UP TO 3.5
INCHES ARE ESTIMATED BY RADAR BUT THESE ARE LIKELY ABOUT 30% TOO
HIGH FROM HAIL CONTAMINATION. A SHARP DELINEATION EXISTS ALONG THE
SOUTHEAST SIDE OF THE SEABREEZE BOUNDARY WHERE STABLE MARINE AIR IS
NOT ALLOWING CONVECTION TO DEVELOP.

FOR THE REMAINDER OF THE OVERNIGHT CONVECTION IS EXPECTED TO BE MOST
WIDESPREAD ACROSS THE INLAND COUNTIES WHERE THERE IS CURRENTLY
TRAILING STORMS BEHIND THE CLUSTER IN CENTRAL SOUTH CAROLINA.
ACTIVITY WILL BE MORE SPOTTY NEAR THE COAST WITH A MORE STABILIZING
EFFECT PROVIDED BY THE MARINE AIRMASS SPREADING ONSHORE IN THE LOW
LEVELS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...DEEP MOIST SOUTHWESTERLY FLOW WILL CONTINUE
TO FEED INTO LOCAL AREA THROUGH THE SHORT TERM PERIOD. PCP WATER
VALUES OVER 1.5 INCHES IN THE AFTN BOTH DAYS. LOOKS LIKE MOISTURE
WILL DEFINITELY NOT BE LACKING AND THEREFORE POTENTIAL FOR
SHWRS/TSTMS WILL EXIST. AS FOR FORCING MECHANISM...A WEAK SFC
FRONTAL BOUNDARY WILL LINGER TO THE NORTH AND DISSIPATE BY LATE
TUES AND DEPENDING ON EXACT LOCATION MAY HAVE SOME INFLUENCE ON
LOCAL AREA...BUT MAIN FOCUS OF ANY CONVERGENCE WILL BE ALONG THE
SEA BREEZE AS IT PUSHES INLAND AND ALONG THE PIEDMONT TROUGH. SREF
SHOWING BEST CHC TUES AFTN TO OUR SW AND WITH STEERING FLOW OUT OF
THE SW...LOCAL AREA SHOULD GET FAIRLY GOOD COVERAGE AT THAT
TIME...EVEN THE COASTAL AREAS. FOR WED...MODELS SHOWING A LOW
TRACKING FROM SW TO NE THROUGH THE DAY PROGRESSING TOWARD THE
APPALACHIANS BY THE END OF THE DAY. GFS SHOWS THIS LOW A LITTLE
FARTHER EAST...BUT OVERALL EXPECT MAIN FOCUS OF SHWR/TSTM ACTIVITY
ASSOCIATED WITH THIS SYSTEM TO THE WEST OF LOCAL AREA. AS
MENTIONED EARLIER MAIN FOCUS FOR LOCAL CWA SHOULD BE ALONG THE SEA
BREEZE AND ALONG THE PIEDMONT TROUGH BOTH AFTERNOONS.

TEMPS REMAINING FAIRLY STABLE OVER NEXT COUPLE OF DAYS UP NEAR 80
DURING THE DAY AND 60S AT NIGHT. CLOUD COVER AND PCP MAY KEEP TEMPS
A BIT LOWER ESPECIALLY TUES AFTN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...SURFACE BOUNDARY REMAINS STALLED WEST AND NORTH
OF THE AREA THU AND FRI WITH BEST PRECIP CHANCES ASSOCIATED WITH THE
BOUNDARY AND ALONG THE SEA BREEZE. HIGHEST PWATS ON FRI BUT SLIGHTLY
HIGHER CAPE VALUES ON THU. WILL GO WITH LOW CHANCE POPS EACH DAY.

COLD FRONT PUSHES ACROSS THE AREA STA INTO SUN WITH 00Z ECMWF
SHOWING MORE MOISTURE ALONG THE FRONT THAN IN PREVIOUS RUNS. GFS HAS
ALSO FOLLOWED THIS TREND AND IS NOW SHOWING AT LEAST SOME CHANCE OF
PRECIP IN THE AFTERNOON. LATEST GUIDANCE HAS FRONT ARRIVING DURING
PEAK HEATING...WHICH WOULD ALSO HELP PRECIP CHANCES. WILL BUMP POPS
INTO LOW CHANCE RANGE FOR SAT AFTN/EVE AWAY FROM THE COAST.

DRIER HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR SUN AND MON WITH
FLAT 5H RIDGE TRYING TO BUILD IN FROM THE S. BOTH THE ECMWF/GFS HAD
BEEN SHOWING A NICE 5H RIDGE BUILDING OVER THE AREA BUT HAVE BEEN
BACKING OFF THIS WITH EACH SUBSEQUENT RUN. TEMPERATURES A FEW
DEGREES ABOVE CLIMO WILL CONTINUE THROUGH THE PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A SQUALL LINE WILL PUSH THROUGH KLBT AT THE TIME OF TAF ISSUANCE AND
PEAK WINDS MAY OCCUR BEFORE THE TOP OF THE HOUR. IFR CONDITIONS ARE
EXPECTED TO OCCUR QUICKLY WITH THE TSTM AND MVFR CONDITIONS WILL
SLOWLY GIVE WAY TO VFR BY 01 TO 02 UTC. CONVECTION DOES NOT APPEAR
TO BE A THREAT AT THE COASTAL TAF SITES AND KFLO HAS BEEN WORKED
OVER ALREADY TODAY. SO EXPECT VFR CONDITIONS TO RETURN BY THE TOP OF
THE HOUR AT KFLO AND REMAIN AT THE COASTAL TAF SITES. WITH LIGHT
WINDS MAY SEE SOME MVFR CONDITIONS FOR VSBY AT KFLO AND KLBT ON THE
RAINFALL RECEIVED FROM SQUALL LINE.

WITH FRONTAL BOUNDARY CLOSER TO THE TAF SITES HAVE ADDED A MENTION
OF CB IN THE TAFS FOR TUESDAY BUT A SHORT PERIOD OF IFR COULD BE
EXPECTED IF THUNDERSTORM DEVELOPS OR ADVECTS ACROSS TERMINAL SITE.

EXTENDED OUTLOOK THROUGH FRIDAY...SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY.
&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 550 PM MONDAY...WAVEWATCH GUIDANCE CONTINUES TO HAVE PROBLEMS
WITH THE COOL BOUNDARY LAYER OVER THE OCEAN SURFACE PREVENTING
MIXING OF THE WINDS DOWN TO GENERATED WAVES. AFTER KNOCKING ABOUT
20-30% OFF THE WAVEWATCH FORECAST AND BLENDING THIS WITH THE LOCAL
WIND-2-WAVE TOOL OUTPUT WE GET 4-5 FT SEAS FOR THE REMAINDER OF THE
EVENING HOURS...EXCEPT 3 FT NEAR SHORE SOUTH OF MYRTLE BEACH. SEAS
WILL BEGIN TO DIMINISH ALONG WITH WIND SPEEDS LATE TONIGHT WITH A
WEAKER GRADIENT IN THE LEE OF THE CONVECTIVE CLUSTERS INLAND. THE
BEST CHANCE OF SEEING SHOWER OR THUNDERSTORM ACTIVITY OVER THE
COASTAL WATERS TONIGHT WILL BE NORTH OF CAPE FEAR...ALTHOUGH
ACTIVITY CANNOT BE RULED OUT ANYWHERE WITH MULTIPLE UPPER-LEVEL
DISTURBANCES TRAVERSING THE AREA.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...PERSISTENT SOUTHERLY WINDS WILL
CONTINUE...MAINTAINING A RANGE OF 15-20 KNOTS...DIMINISHING TO
NEAR 15 KNOTS BY LATE TUESDAY AND EARLY WEDNESDAY. SEAS WILL
BASICALLY REMAIN IN THE 3 TO 5 FT RANGE.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...PROLONGED PERIOD OF SOUTH TO SOUTHWEST FLOW
ACROSS THE WATERS IS ANTICIPATED DURING THE PERIOD. SPEEDS WILL
INCREASE FRI NIGHT INTO SAT AS COLD FRONT APPROACHES FROM THE NW
AND GRADIENT TIGHTENS UP. EXTENDED PERIOD OF FAVORABLE FETCH WILL
ALREADY HAVE SEAS NEAR SCA THRESHOLDS ON FRI WITH EXPECTED
INCREASE IN SPEED LIKELY TO PUSH SEAS ABOVE 6 FT BY SAT MORNING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RGZ
NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...III
AVIATION...HAWKINS
Hazardous weather outlook, May 4, 7:42 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT MON MAY 4 2009

NCZ087-096-097-099>101-SCZ024-032>034-039-046-052345-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-FLORENCE-
MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
742 PM EDT MON MAY 4 2009

...SEVERE THUNDERSTORM WATCH 243 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ017-023-052345-
MARLBORO-DARLINGTON-
742 PM EDT MON MAY 4 2009

...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-052345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
742 PM EDT MON MAY 4 2009

...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

9

In the hours before

Special weather statement, May 4, 6:32 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT MON MAY 4 2009

SCZ017-024-033-034-050030-
MARLBORO-DILLON-MARION-HORRY-
632 PM EDT MON MAY 4 2009

...STRONG TO SEVERE THUNDERSTORMS ARE APPROACHING
MARLBORO...DILLON...MARION AND WESTERN HORRY COUNTIES FROM THE
SOUTHWEST.

AT 630 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
FROM NEAR BISHOPVILLE THROUGH OLANTA TO JUST WEST OF GREELEYVILLE
AND THIS LINE WAS MOVING TO THE NORTHEAST AT 35 MPH. AT THIS SPEED
THESE THUNDERSTORMS WILL REACH THE SOUTHWESTERN PORTIONS OF DILLON
AND MARION COUNTIES BY 655 PM AND MARLBORO AND WESTERN HORRY
COUNTIES BY 715 PM.

THE STRONGER THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING LARGE
HAIL...STRONG DAMAGING WINDS...VERY HEAVY RAIN AND AND FREQUENT
DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
BENNETTSVILLE...DILLON...MARION...MULLINS...GALIVANTS FERRY AND
BRITTON NECK.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR NORTHEAST
SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Special weather statement, May 4, 6:33 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
633 PM EDT MON MAY 4 2009

SCZ017-024-033-034-050030-
MARLBORO-DILLON-MARION-HORRY-
633 PM EDT MON MAY 4 2009

...STRONG TO SEVERE THUNDERSTORMS ARE APPROACHING
MARLBORO...DILLON...MARION AND WESTERN HORRY COUNTIES FROM THE
SOUTHWEST...

AT 630 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
FROM NEAR BISHOPVILLE THROUGH OLANTA TO JUST WEST OF GREELEYVILLE
AND THIS LINE WAS MOVING TO THE NORTHEAST AT 35 MPH. AT THIS SPEED
THESE THUNDERSTORMS WILL REACH THE SOUTHWESTERN PORTIONS OF DILLON
AND MARION COUNTIES BY 655 PM AND MARLBORO AND WESTERN HORRY
COUNTIES BY 715 PM.

THE STRONGER THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING LARGE
HAIL...STRONG DAMAGING WINDS...VERY HEAVY RAIN AND AND FREQUENT
DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
BENNETTSVILLE...DILLON...MARION...MULLINS...GALIVANTS FERRY AND
BRITTON NECK.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR NORTHEAST
SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Local storm report, May 4, 6:40 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
640 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             EVERGREEN               34.07N 79.68W
05/04/2009  E1.00 INCH       FLORENCE           SC   EMERGENCY MNGR

&&

HAWKINS
Special weather statement, May 4, 6:56 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT MON MAY 4 2009

NCZ087-099-100-SCZ032-042345-
COLUMBUS-ROBESON-FLORENCE-BRUNSWICK-
656 PM EDT MON MAY 4 2009

...STRONG TO SEVERE THUNDERSTORMS ARE APPROACHING
ROBESON...COLUMBUS...AND BRUNSWICK COUNTIES FROM THE SOUTHWEST...

AT 650 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
FROM NEAR HARTSVILLE THROUGH FLORENCE TO KINGSTREE...AND THIS LINE
WAS MOVING TO THE NORTHEAST AT 30 MPH. AT THIS SPEED THESE
THUNDERSTORMS WILL REACH THE SOUTHWESTERN PORTIONS OF ROBESON AND
COLUMBUS COUNTIES BY 700 PM AND BRUNSWICK COUNTY BY 720 PM.

THE SEVERE THUNDERSTORMS HAVE PRODUCED 1 INCH HAIL AND WINDS NEAR 50
MPH...VERY HEAVY RAIN AND AND FREQUENT DANGEROUS LIGHTNING IN
FLORENCE COUNTY.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...
RED SPRINGS...WHITEVILLE...ALMA...ASH...BARKER TEN MILE...
BARNESVILLE...BATARORA...BETHEL AND BISHOP.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR NORTHEAST
SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Local storm report, May 4, 7:15 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
715 PM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     MARION                  34.18N 79.40W
05/04/2009  M69 MPH          MARION             SC   AWOS

            MARION COUNTY AIRPORT...KMAO...REPORTED 69 MPH WIND GUST
            AT 711PM.

&&

HAWKINS
Special weather statement, May 4, 7:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 PM EDT MON MAY 4 2009

NCZ096-050030-
BLADEN-
740 PM EDT MON MAY 4 2009

...LINE OF SEVERE THUNDERSTORMS APPROACHING BLADEN COUNTY....

AT 740 PM...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR
RAEMON TO JUST SOUTH OF FAIR BLUFF...AND THIS LINE WAS MOVING TO THE
NORTHEAST AT 30 MPH. AT THIS SPEED THESE THUNDERSTORMS WILL REACH
THE SOUTHWESTERN PORTIONS OF BLADEN COUNTY BY 745 PM AND THE CITY OF
ELIZABETHTOWN BY 805 PM.

THE LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 1 INCH
HAIL AND WINDS NEAR 70 MPH IN THE PAST HOUR.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
ABBOTTSBURG...AMMON...BLADENBORO...CARVERS...COUNCIL.
..DUART...ELKTON... HICKORY GROVE AND JEROME.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:24 PM EDTSevere Thunderstorm WarningILMBladen, Columbus51 min
May 4, 7:24 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.